Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 10, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Sep 20, 2010, 3:33 AM CDT for 4 counties in Kansas. It took effect at Sep 20, 2010, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2010, 3:33 AM CDT (08:33 UTC)
- In effect from
- Sep 20, 2010, 12:00 PM CDT
- Expired
- Sep 20, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 116 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS73 KTOP 200833 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 333 AM CDT MON SEP 20 2010 KSZ008-009-201645- /O.NEW.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/ /O.CON.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/ REPUBLIC-WASHINGTON- 333 AM CDT MON SEP 20 2010 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW HUNDRED FEET. * SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40 MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW DOWN AND DRIVE DEFENSIVELY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS THIS AFTERNOON. && $$ KSZ020-034-201645- /O.NEW.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/ CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 333 AM CDT MON SEP 20 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...SOUTH WINDS INCREASING BY MID DAY...THE CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DECREASING EARLY THIS EVENING. * WINDS...25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ010>012-024-201300- /O.CON.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/ MARSHALL-NEMAHA-BROWN-JACKSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 333 AM CDT MON SEP 20 2010 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW HUNDRED FEET. * SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40 MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW DOWN AND DRIVE DEFENSIVELY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS THIS AFTERNOON. && $$
5 follow-up statements
264 WWUS73 KTOP 200904 CCA NPWTOP URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 402 AM CDT MON SEP 20 2010 KSZ008-009-201730- /O.NEW.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/ /O.CON.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/ REPUBLIC-WASHINGTON- 402 AM CDT MON SEP 20 2010 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW HUNDRED FEET. * SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40 MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW DOWN AND DRIVE DEFENSIVELY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS THIS AFTERNOON. && $$ KSZ020-034-201730- /O.COR.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/ CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 402 AM CDT MON SEP 20 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...SOUTH WINDS INCREASING BY MID DAY...THEN CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DECREASING EARLY THIS EVENING. * WINDS...25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ010>012-024-201300- /O.COR.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/ MARSHALL-NEMAHA-BROWN-JACKSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 402 AM CDT MON SEP 20 2010 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW HUNDRED FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW DOWN AND DRIVE DEFENSIVELY. && $$
464 WWUS73 KTOP 201147 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 647 AM CDT MON SEP 20 2010 KSZ008-009-202000- /O.CAN.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/ /O.CON.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/ REPUBLIC-WASHINGTON- 647 AM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * RISING TEMPERATURES AND AN INCREASE IN WIND SPEEDS HAVE COMBINED TO BREAK UP THE OVERNIGHT FOG. * SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40 MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ010-024-201300- /O.CAN.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/ MARSHALL-JACKSON- INCLUDING THE CITY OF...MARYSVILLE 647 AM CDT MON SEP 20 2010 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE DENSE FOG ADVISORY. THE DENSE FOG HAS LIFTED DUE TO INCREASING TEMPERATURES AND WIND SPEEDS EARLY THIS MORNING. $$ KSZ011-012-201300- /O.CON.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/ NEMAHA-BROWN- INCLUDING THE CITY OF...HIAWATHA 647 AM CDT MON SEP 20 2010 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW HUNDRED FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING SPEED... AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW DOWN AND DRIVE DEFENSIVELY. && $$ KSZ020-034-202000- /O.CON.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/ CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 647 AM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...SOUTH WINDS INCREASING BY MID DAY...THEN CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DECREASING EARLY THIS EVENING. * WINDS...25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
093 WWUS73 KTOP 201250 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 750 AM CDT MON SEP 20 2010 KSZ011-012-201400- /O.EXP.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/ NEMAHA-BROWN- INCLUDING THE CITY OF...HIAWATHA 750 AM CDT MON SEP 20 2010 ...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. INCREASES IN WIND SPEEDS AND TEMPERATURES HAVE DIMINISHED THE OVERNIGHT FOG. $$ KSZ008-009-020-034-202100- /O.CON.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/ REPUBLIC-WASHINGTON-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 750 AM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40 MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
112 WWUS73 KTOP 201908 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 208 PM CDT MON SEP 20 2010 KSZ008-009-020-034-210000- /O.CON.KTOP.WI.Y.0010.000000T0000Z-100921T0000Z/ REPUBLIC-WASHINGTON-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 208 PM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 30 MPH WILL CONTINUE THIS AFTERNOON ACROSS NORTH CENTRAL KANSAS...WITH GUSTS TO AROUND 40 MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
989 WWUS73 KTOP 202357 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 657 PM CDT MON SEP 20 2010 KSZ008-009-020-034-210100- /O.EXP.KTOP.WI.Y.0010.000000T0000Z-100921T0000Z/ REPUBLIC-WASHINGTON-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 657 PM CDT MON SEP 20 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS WILL CONTINUE TO SLOWLY DECREASE TO 10 TO 20 MPH THROUGH THE EVENING HOURS WITH A FEW HIGHER GUSTS...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Sep 19, 11:45 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Sep 19, 11:45 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 1145 PM CDT SUN SEP 19 2010 .UPDATE... UPDATED FOR THE 06Z UTC TAF ISSUANCE. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... STRATUS DECK OVER NORTHERN MO/SOUTHERN NE HAS SURGED SOUTH/SOUTHWESTWARD INTO THE NORTHERN CWA...BUT IS SLOWING AND HAVE KEPT THIS AREA OF VLIFR CIGS/VSBYS TO THE NORTH OF ALL TAFS SITES THROUGH SUNRISE...BUT JUST BARELY. HOWEVER...TO THE SOUTH OF THE STRATUS DECK...CLEAR SKIES AND LIGHT WINDS AND SOME RESIDUAL MOISTURE STILL FEEL AT LEAST SOME PATCHY FOG IN THE TAF SITES AFT 06Z. WILL ONLY KEEP 3-6 MILE VSBYS AT KMHK/KFOE DUE TO BETTER MIXING...BUT WILL CARRY IFR VSBY AT KTOP BY 10Z WITH LESS MIXING AND STRONGER INVERSION. IF MIXING IS OVERDONE BY MODELS THEN...THEN FOG COULD BE MUCH MORE EXTENSIVE AND MORE DENSE THAN CURRENT FCST. ON THE OTHER HAND...MORE MIXING WILL LEAD TO MORE IN THE WAY OF PERSISTENT VFR CONDITIONS THROUGH SUNRISE. EITHER WAY...SOUTH WINDS WILL INCREASE RAPIDLY AFT 14Z WITH GUSTS OVER 20 KTS AND SKC SKIES. WILL KEEP && .PREV DISCUSSION... /ISSUED 328 PM CDT SUN SEP 19 2010/ DISCUSSION... TONIGHT AND TOMORROW MORNING STRATUS HAS ERODED GRADUALLY BUT STEADILY FROM THE SOUTH AND HAS VIRTUALLY CLEARED OUT ACROSS THE WHOLE AREA...ALLOWING SURFACE TEMPS TO RECOVER SOMEWHAT. SURFACE STATIONARY FRONT IS SET UP ALONG A LINE FROM KMCI TO KTOP TO KPNC. VISIBLE IMAGERY SHOWING SOME AGITATED CU ALONG THE STALLED OUT BOUNDARY. ALTHOUGH AN ISOLATED STORM OR TWO MAY FIRE ALONG THE LINE...NOT EXPECTING WIDESPREAD LARGE SCALE CONVECTION DUE TO WEAK SURFACE FLOW INTO THE FRONT. DEEPER MOISTURE ALSO EAST AND SOUTH OF THE SURFACE BOUNDARY. DEWPOINTS ACROSS FAR EASTERN KANSAS REACHING THE UPPER 60S TO LOWER 70S THIS AFTERNOON. TO THE NORTH AND WEST OF THE FRONT TEMPERATURES HAVE REMAINED COOL AND CONDITIONS HAVE BEEN DRIER THROUGHOUT THE DAY. WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWS A STRONG UPPER LEVEL RIDGE MOVING INTO THE AREA. AXIS OF THE RIDGE RUNS FROM SASKATCHEWAN SOUTHEASTWARD TO TO THE TEXAS AND OKLAHOMA PANHANDLES. EXPECT CALM CONDITIONS THIS EVENING AND TONIGHT AS THE RIDGE SETTLES INTO THE AREA. AMPLE SUNLIGHT AND EVAPORATION ON SUNDAY AFTERNOON WILL HELP TO MOISTEN THE BOUNDARY LAYER. EASTERLY WINDS WILL ALSO HELP PUSH SOME OF THE BETTER MOISTURE TOWARD THE WEST. MOIST BOUNDARY LAYER...CLEAR SKIES AND COOL TEMPERATURES BEHIND THE FRONT WILL CREATE FAVORABLE CONDITIONS FOR SOME FOG IN THE NORTHEASTERN PART OF THE FORECAST AREA. CONDITIONS FURTHER WEST WILL PROBABLY BE TOO DRY TO FORM ANY FOG. SURFACE LOW PRESSURE WILL PUSH INTO THE WESTERN CENTRAL PLAINS DURING THE DAY ON MONDAY. WARM MOIST AIR WILL BE DRAWN INTO THE AREA AHEAD OF THE APPROACHING LOW. AS A RESULT THE TEMPERATURES ON MONDAY WILL RISE BACK ABOVE NORMAL VALUES FOR MID SEPTEMBER. EXPECTING DAYTIME HIGHS TO REACH WELL INTO THE 80S AND EVEN TICKLE 90 DEGREES ALONG THE SOUTHERN COUNTIES. WINDS WILL ALSO BE GUSTY ACROSS THE ENTIRE FORECAST AREA MONDAY AFTERNOON. SURFACE GRADIENT TIGHTENS AND WITH EXPECTED MIXING TO AROUND 850 MB GUSTS COULD REACH UP TO 30 MPH DURING THE AFTERNOON HOURS. GUSTY CONDITIONS SHOULD COME TO AN END AROUND SUNDOWN ONCE THE DIURNAL INVERSION SETS BACK UP. JL LITTLE CHANGE MADE TO PREVIOUS EXTENDED FORECAST...REFER TO HPC PMDEPD FOR LARGE SCALE SYNOPTIC DETAILS WITHIN EXTENDED. WEATHER IMPACTS IN EXTENDED: NEXT CHANCE FOR PRECIPITATION WILL ARRIVE LATE MONDAY NIGHT INTO TUESDAY MORNING ACROSS THE WESTERN CWA AS A COLD FRONT APPROACHES THE AREA. CONVECTION WILL LIKELY BE ONGOING AND ENTER THE CWA BY TUE MORNING. MAIN FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY DURING THE DAY ON TUESDAY AND UNCERTAINTY TO LOCATION OF COLD POOL/OUTFLOW BOUNDARY REMAINS. WITH INCREASING FLOW ALOFT AND LARGE SCALE ASCENT ALONG WITH THE PRESENCE OF ONE OR MORE SFC BOUNDARIES...REASONABLE THAT CONVECTION CHANCES WILL PERSIST THROUGH AT LEAST TUE NIGHT. INCREASING DEEP SOUTHERLY FLOW WILL TEND TO LIFT BOUNDARY BACK NORTH ON WEDNESDAY SO WILL MAINTAIN LOW POPS DURING THIS PERIOD. A BRIEF LULL IN THE WX IS EXPECTED WED NIGHT BEFORE THE NEXT STOUT SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT MOVES INTO THE HIGH PLAINS BY THU MORNING. CHANCES FOR TSRA WILL BECOME PROBABLE AS THE BOUNDARY SLIDES THROUGH THE CWA THU INTO THU NIGHT. DIFFERENCES IN TIMING WITH THIS NEXT SYSTEM COULD PUSH BACK EXPECTED WX BY 6-12 HOURS. HIGH PRESSURE WILL SETTLE BRIEFLY IN BEHIND THE COLD FRONT BEFORE THE FRONTAL BOUNDARY LIFTS BACK NORTH AND MOISTURE RETURNS. INSERTED MENTION OF SLIGHT PROB TSRA TO ACCOUNT FOR ANTICIPATED CONDITIONS. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && 63
Hazardous weather outlook, Sep 20, 2:22 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 222 AM CDT MON SEP 20 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-210730- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 222 AM CDT MON SEP 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS. .DAY ONE...REST OF TONIGHT. DENSE FOG WILL AFFECT LOCATIONS GENERALLY NORTH OF A LINE FROM BELLEVILLE TO HOLTON. VISIBILITIES AROUND ONE QUARTER MILE WILL BE COMMON...WITH THE FOG LIMITING THE VISIBILITY TO A FEW HUNDRED FEET AT TIMES. THE FOG SHOULD DIMINISH AROUND SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE WEATHER PATTERN WILL PROVIDE THE CHANCE FOR SEVERAL ROUNDS OF THUNDERSTORMS ACROSS THE OUTLOOK AREA. THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY NIGHT...AND AGAIN LATE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:05 AM CDT | Dense Fog Advisory | TOP | Brown, Jackson, Marshall, Nemaha, Republic, Washington | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.